Alert archive / Alabama / Wind Advisories in 2024
Wind Advisory 9, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Sep 11, 2024, 1:09 PM CDT for 39 counties in Alabama. It took effect at Sep 12, 2024, 12:00 AM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Sep 11, 2024, 1:09 PM CDT (18:09 UTC)
- In effect from
- Sep 12, 2024, 12:00 AM CDT
- Expired
- Sep 13, 2024, 12:00 AM CDT
- In force
- 24 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 18:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 6.2 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1167 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540 WWUS74 KBMX 111809 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 109 PM CDT Wed Sep 11 2024 ALZ011>015-017>020-022>028-030>037-039>046-049-120500- /O.NEW.KBMX.WI.Y.0009.240912T0500Z-240913T0500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock- Pike- Including the cities of Ashland, Tuskegee, Fayette, Carrollton, Columbiana, Alabaster, Jasper, Greensboro, Double Springs, Centreville, Sulligent, Gadsden, Dadeville, Centre, Eutaw, Hamilton, Fort Deposit, Hoover, Selma, Sylacauga, Tuscaloosa, Union Springs, Pelham, Hayneville, Birmingham, Marion, Livingston, Tallassee, Demopolis, Troy, Linden, Rockford, Vernon, Wetumpka, Anniston, Pell City, Moundville, Alexander City, Prattville, Oneonta, Clanton, Talladega, Montgomery, and Moody 109 PM CDT Wed Sep 11 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CDT THURSDAY NIGHT... * WHAT...East winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Autauga, Bibb, Blount, Bullock, Calhoun, Cherokee, Chilton, Clay, Coosa, Dallas, Elmore, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Lowndes, Macon, Marengo, Marion, Montgomery, Perry, Pickens, Pike, Shelby, St. Clair, Sumter, Talladega, Tallapoosa, Tuscaloosa, Walker, and Winston Counties. * WHEN...From midnight tonight to midnight CDT Thursday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86/Martin
5 follow-up statements
640 WWUS74 KBMX 120159 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 859 PM CDT Wed Sep 11 2024 ALZ021-120600- /O.EXA.KBMX.WI.Y.0009.240912T0500Z-240913T0500Z/ Cleburne- Including the cities of Heflin 859 PM CDT Wed Sep 11 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CDT THURSDAY NIGHT... * WHAT...East winds 10 to 20 mph with gusts up to 35 mph expected. * WHERE...Cleburne County. * WHEN...From midnight tonight to midnight CDT Thursday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ011>015-017>020-022>028-030>037-039>046-049-120600- /O.CON.KBMX.WI.Y.0009.240912T0500Z-240913T0500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon-Bullock- Pike- Including the cities of Pelham, Centreville, Sylacauga, Moundville, Selma, Anniston, Dadeville, Hayneville, Talladega, Vernon, Union Springs, Hoover, Tuskegee, Marion, Jasper, Alexander City, Double Springs, Birmingham, Rockford, Montgomery, Centre, Fayette, Alabaster, Greensboro, Fort Deposit, Tallassee, Tuscaloosa, Hamilton, Columbiana, Carrollton, Wetumpka, Oneonta, Eutaw, Sulligent, Livingston, Pell City, Prattville, Demopolis, Gadsden, Linden, Clanton, Troy, Moody, and Ashland 859 PM CDT Wed Sep 11 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO MIDNIGHT CDT THURSDAY NIGHT... * WHAT...Southeast winds 15 to 25 mph with gusts 40 to 45 mph expected. * WHERE...Autauga, Bibb, Blount, Bullock, Calhoun, Cherokee, Chilton, Clay, Coosa, Dallas, Elmore, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Lowndes, Macon, Marengo, Marion, Montgomery, Perry, Pickens, Pike, Shelby, St. Clair, Sumter, Talladega, Tallapoosa, Tuscaloosa, Walker, and Winston Counties. * WHEN...From midnight tonight to midnight CDT Thursday Night. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 75/Linhares
282 WWUS74 KBMX 120511 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1211 AM CDT Thu Sep 12 2024 ALZ011>015-017>028-030>037-039>046-049-121800- /O.CON.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa- Tallapoosa-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Pike- Including the cities of Hamilton, Hoover, Fayette, Sulligent, Tallassee, Gadsden, Vernon, Ashland, Demopolis, Prattville, Columbiana, Linden, Pell City, Alabaster, Montgomery, Hayneville, Sylacauga, Moundville, Rockford, Carrollton, Livingston, Heflin, Greensboro, Talladega, Pelham, Centreville, Dadeville, Wetumpka, Alexander City, Double Springs, Moody, Oneonta, Troy, Birmingham, Marion, Clanton, Tuscaloosa, Centre, Eutaw, Selma, Jasper, Anniston, Union Springs, Fort Deposit, and Tuskegee 1211 AM CDT Thu Sep 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Autauga, Bibb, Blount, Bullock, Calhoun, Cherokee, Chilton, Clay, Cleburne, Coosa, Dallas, Elmore, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Lowndes, Macon, Marengo, Marion, Montgomery, Perry, Pickens, Pike, Shelby, St. Clair, Sumter, Talladega, Tallapoosa, Tuscaloosa, Walker, and Winston Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$
656 WWUS74 KBMX 121741 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1241 PM CDT Thu Sep 12 2024 ALZ011>015-017>028-030>037-039>046-049-130500- /O.CON.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa- Tallapoosa-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Pike- Including the cities of Prattville, Carrollton, Double Springs, Talladega, Eutaw, Tuskegee, Linden, Dadeville, Moody, Tallassee, Moundville, Alabaster, Hoover, Clanton, Heflin, Greensboro, Marion, Columbiana, Centreville, Union Springs, Centre, Gadsden, Livingston, Pelham, Montgomery, Jasper, Troy, Ashland, Pell City, Vernon, Wetumpka, Fayette, Demopolis, Oneonta, Sulligent, Rockford, Alexander City, Selma, Anniston, Hamilton, Birmingham, Hayneville, Tuscaloosa, Fort Deposit, and Sylacauga 1241 PM CDT Thu Sep 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Autauga, Bibb, Blount, Bullock, Calhoun, Cherokee, Chilton, Clay, Cleburne, Coosa, Dallas, Elmore, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Lowndes, Macon, Marengo, Marion, Montgomery, Perry, Pickens, Pike, Shelby, St. Clair, Sumter, Talladega, Tallapoosa, Tuscaloosa, Walker, and Winston Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 86/Martin
341 WWUS74 KBMX 121959 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 259 PM CDT Thu Sep 12 2024 ALZ029-038-047-048-050-130500- /O.EXA.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/ Randolph-Chambers-Lee-Russell-Barbour- Including the cities of Valley, Lanett, Opelika, Eufaula, Roanoke, Phenix City, Lafayette, and Auburn 259 PM CDT Thu Sep 12 2024 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Barbour, Chambers, Lee, Randolph, and Russell Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ ALZ011>015-017>028-030>037-039>046-049-130500- /O.CON.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair- Talladega-Clay-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa- Tallapoosa-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Pike- Including the cities of Fort Deposit, Troy, Heflin, Alexander City, Pell City, Pelham, Anniston, Double Springs, Vernon, Marion, Tuskegee, Jasper, Birmingham, Gadsden, Demopolis, Talladega, Centreville, Moody, Livingston, Wetumpka, Greensboro, Fayette, Sylacauga, Sulligent, Centre, Columbiana, Selma, Hoover, Carrollton, Ashland, Hamilton, Hayneville, Union Springs, Tuscaloosa, Prattville, Alabaster, Tallassee, Clanton, Dadeville, Rockford, Eutaw, Oneonta, Moundville, Linden, and Montgomery 259 PM CDT Thu Sep 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast winds 10 to 20 mph with gusts up to 40 mph. * WHERE...Autauga, Bibb, Blount, Bullock, Calhoun, Cherokee, Chilton, Clay, Cleburne, Coosa, Dallas, Elmore, Etowah, Fayette, Greene, Hale, Jefferson, Lamar, Lowndes, Macon, Marengo, Marion, Montgomery, Perry, Pickens, Pike, Shelby, St. Clair, Sumter, Talladega, Tallapoosa, Tuscaloosa, Walker, and Winston Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 75/Linhares
795 WWUS74 KBMX 130049 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 749 PM CDT Thu Sep 12 2024 ALZ022-023-030>034-039-040-130200- /O.CAN.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/ Pickens-Tuscaloosa-Sumter-Greene-Hale-Perry-Bibb-Marengo-Dallas- Including the cities of Marion, Tuscaloosa, Demopolis, Selma, Eutaw, Centreville, Carrollton, Livingston, Moundville, Linden, and Greensboro 749 PM CDT Thu Sep 12 2024 ...WIND ADVISORY IS CANCELLED... The winds have decreased enough this evening that the advisory has now been canceled. $$ ALZ011>015-017>021-024>029-035>038-041>050-130500- /O.CON.KBMX.WI.Y.0009.000000T0000Z-240913T0500Z/ Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun- Cherokee-Cleburne-Jefferson-Shelby-St. Clair-Talladega-Clay- Randolph-Chilton-Coosa-Tallapoosa-Chambers-Autauga-Lowndes-Elmore- Montgomery-Macon-Bullock-Lee-Russell-Pike-Barbour- Including the cities of Valley, Lanett, Fort Deposit, Troy, Heflin, Alexander City, Pell City, Eufaula, Pelham, Anniston, Double Springs, Vernon, Tuskegee, Jasper, Birmingham, Gadsden, Talladega, Moody, Roanoke, Wetumpka, Lafayette, Auburn, Fayette, Opelika, Sylacauga, Sulligent, Centre, Columbiana, Hoover, Ashland, Hamilton, Hayneville, Union Springs, Prattville, Alabaster, Tallassee, Clanton, Dadeville, Rockford, Oneonta, Phenix City, and Montgomery 749 PM CDT Thu Sep 12 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... * WHAT...Southeast winds 10 to 15 mph with gusts up to 35 mph. * WHERE...Autauga, Barbour, Blount, Bullock, Calhoun, Chambers, Cherokee, Chilton, Clay, Cleburne, Coosa, Elmore, Etowah, Fayette, Jefferson, Lamar, Lee, Lowndes, Macon, Marion, Montgomery, Pike, Randolph, Russell, Shelby, St. Clair, Talladega, Tallapoosa, Walker, and Winston Counties. * WHEN...Until midnight CDT tonight. * IMPACTS...Gusty winds will blow around unsecured objects. Trees could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ 75/Linhares
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Sep 11, 6:44 AM CDT, 6 hours 25 minutes earlier.
Area forecast discussion, Sep 11, 6:44 AM CDT, 6 hours 25 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 644 AM CDT Wed Sep 11 2024 ...New AVIATION... .SHORT TERM... (Today through Friday) Issued at 350 AM CDT WED SEP 11 2024 Francine is forecast to move toward the Louisiana coast later today, then move inland through the lower Mississippi Valley into Thursday morning per latest NHC forecasts. Until then, PoPs and other weather elements have not changed much. Most of our area is under influence by drier air wedged through the southern Appalachians where PWs well below 1" reside in an easterly low-level flow. However, continued isentropic ascent will occur today, and virga currently evident on 88D data will slowly become light to moderate stratiform rain or showers throughout the day as the mid- to low-levels saturate. More substantial increases in PoPs and winds will occur after Midnight tonight, as Francine's circulation moves into southern Mississippi. Recent trends in the forecast path for Francine have shifted eastward. As such, our overall forecast impacts, combined with better clarity from hi-res guidance, have increased. These are summarized below: * Flooding: Locally heavy rainfall is possible tonight through Thursday night, especially with any north-to-south oriented convective bands that form. There's some indication in CAM guidance of this occurring during the peak overlap of MUCAPE, PWs, and low-level convergence Thursday morning through Thursday night, and there's been support in global models for this as well. Any slow-moving band of convection would pose a threat for flash flooding, mainly urban or poor-drainage areas. Otherwise, unfavorable hydrologic conditions (due to ongoing drought) should tend to inhibit any major problems in rural areas. It's also possible that the influx of deep-layer shear will keep convection more discrete in nature, which could lead to other issues. Due to the conditional nature of the flooding threat, a Flood Watch is not being issued at this time. * Tornado: Low-level kinematics surrounding the eastern portion of Francine's circulation will support modest hodograph curvature characterized by 200-400 m2/s2 0-3 km SRH. These values have an overlap with the depicted axis of instability on the latest HREF, generally 500-1,000 J/kg SBCAPE. (Extreme values of SRH you may see on prognostic charts are actually north of the warm front/advancing warm sector.) Thus, latest CAMs/HREF seem to be showing better clarity on a potential tornado threat, and this would generally be the same convective activity that could pose our flooding threat. Timing is mainly Thursday morning through Thursday night, and all of Central Alabama is under some level of risk. Please refer to our latest graphics for those details as they will be updated more frequently from this point. * Wind: Gusts up to ~40 mph are forecast on Thursday. These windy conditions are expected across the western 2/3, or so, of Central Alabama. A Wind Advisory will be needed soon, and this is the most likely product scenario given the forecast extratropical transition that occurs during this time frame. Francine is forecast to continue generally northward toward the mid Mississippi Valley late Thursday into early Friday morning. A dry slot is progged to advance across Alabama from the west, bifurcating the tropical moisture to our northwest and southeast, and the low- level jet will lift to our north. PoPs make a noticeable decrease from the west as a result, though lingering activity from residual tropical moisture and the meandering remnant low will have some impact discussed in the long-term. 40/Sizemore && .LONG TERM... (Friday through next Tuesday) Issued at 350 AM CDT WED SEP 11 2024 As most guidance suggests, Francine will make an extratropical transition as it continues north toward the mid Mississippi Valley on Friday, occluding thereafter and potentially stalling as it encounters resistance from a ridge near the Great Lakes region. We should have already seen a dry slot move across the area from the west during this time, and this will move best rain chances east of I-65. With the remnant low pressure system in the region, and lingering moisture throughout the boundary layer, we'll likely see isolated to scattered diurnal convection through at least Monday. Tuesday has the potential of being dry with the consensus of the models transferring much of the energy to system along the Atlantic coast by then, but will hold onto some slight chance PoPs with the moisture still in place across the area. High temperatures will generally be in the 80s each afternoon outside of some cooler spots in the northeast counties. 16 && .AVIATION... (12Z TAFS) Issued at 640 AM CDT WED SEP 11 2024 Considerable cloudiness, mainly cirrus, continues across Central Alabama. We are beginning to see some of the clouds drop in the south to around 5000 feet, but MVFR remains to the south of the area. Looks like we may drop to MVFR for the afternoon with advancement of some light rain. The northern sites will see a chance of MVFR ceilings generally in the late afternoon/evening with rain that may move into the TCL/EET and BHM sites as Hurricane Francine arrives near the Louisiana coast. Better rain chances will move in after 00z. Winds will remain east to southeast, increasing to 10 to 20 kts after 15z. NOTE: NIL TAF continues for KANB until further notice due to large comms issue and missing obs. 16 && .FIRE WEATHER... Rain chances continue to increase through tonight with the arrival of tropical moisture. Rainfall becomes widespread into Thursday along with the chance for some severe weather along with flooding. Minimum relative humidity values will increase as overall moisture increases. 20 foot winds are forecast to be 10 to 15 mph today and higher on Thursday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 84 65 74 67 / 10 60 80 90 Anniston 83 67 76 68 / 20 70 90 90 Birmingham 83 67 75 69 / 30 70 90 90 Tuscaloosa 82 68 78 68 / 50 90 100 60 Calera 81 68 77 69 / 40 80 100 90 Auburn 79 67 76 69 / 50 70 90 90 Montgomery 78 69 80 71 / 70 80 90 60 Troy 76 68 79 70 / 70 80 90 60 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...40 LONG TERM....16 AVIATION...16
Hazardous weather outlook, Sep 11, 4:48 AM CDT, 8 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 448 AM CDT Wed Sep 11 2024 ALZ011>015-017>050-121300- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 448 AM CDT Wed Sep 11 2024 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. Francine is forecast to make landfall along the Louisiana coast later today, moving inland toward southern Mississippi tonight. Central Alabama could begin seeing locally heavy rainfall and gusty winds into early Thursday morning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Showers and thunderstorms associated with Francine could lead to locally heavy rainfall and flooding across much of Central Alabama on Thursday. Brief tornadoes are also possible, across all of Central Alabama. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed tonight through Thursday.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.